1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
Phoenix Rising Adds Two New Board Members
Mark Berry introduces the new President of Phoenix Rising, Dr. Gary Solomon, and welcomes Professor Jonathan Edwards to the Phoenix Rising Board of Directors.
Discuss the article on the Forums.

b12 (methylcobalamin), TMG, & L-Methionine all cause me patchy facial redness.

Discussion in 'Detox: Methylation; B12; Glutathione; Chelation' started by Quality, Dec 11, 2013.

  1. Quality

    Quality

    Messages:
    3
    Likes:
    0
    I've taken each one individually and they all cause me to have a very uneven redness across my face after only one or two days of use. This isn't short-lasting like a niacin flush, the redness will last for 4 or 5 days before it starts to fade, and only fades when I discontinue use of the supplement. I've searched all around for answers, but it seems like I'm the only one with this problem. I experienced no other side effects from these supplements other than patchy facial redness. I've never had this problem with any other supplements I've taken, it's been very frustrating. Any theories would be greatly appreciated.
  2. ahmo

    ahmo Senior Member

    Messages:
    1,144
    Likes:
    737
    Northcoast NSW, Australia
    Hi Quality. It's possible that you've increased methylation without balancing it w/ B12. These need to be kept in some sort of balanced ratio. I'd suggest your symptom is not unique, but one of a number of variants on skin afflictions in this situation. For me scalp eruptions have been the primary response. Here's a post that might help you, list of supps at bottom of the post. And another posted by Freddd yesterday. I can't seem to get the second link to go to the correct post. go up a few to find Freddd's response, preceded by a quotation from post he's answering.cheers, ahmo

    http://forums.phoenixrising.me/inde...t-hole-insufficiency.22614/page-2#post-345537

    http://forums.phoenixrising.me/index.php?threads/is-b12-a-miracle-worker-or-not.26963/unread
    Last edited: Dec 11, 2013
  3. Freddd

    Freddd Senior Member

    Messages:
    4,543
    Likes:
    903
    Salt Lake City
    Hi Quality,

    My partner has a red patchy area on her nose that comes and goes with some supplements but we have never been able to pin it down. I get some red patches under my eyebrows and under my beard area if I don't shave at least every 2 or 3 days. I used to get them on my cheeks until many layers were pushed up and sloughed off taking most of my acne scarring with it. Have you tried all the supplements in combination and worked with balance? Do they dry up and flake off in a few days. It's like all the cells that were not quite right are being pushed to the surface and sloughed off, at least for me. In general my skin has become the best it has been at any time in my life. The redness under by eyebrows comes and goes in cycles and I'm not sure what or why. Since I've gotten out of intermittent paradoxical folate deficiency it has happened less frequency but it hasn't gone away entirely. My cheeks no longer do that. That went away when shallow scars went away. I don't know exactly what it is. Early on, it happened in the areas I used to have lots of infected follicles. It only happened when I was healing on at least some levels.
  4. Quality

    Quality

    Messages:
    3
    Likes:
    0
    I should've mentioned that I'm taking a number of other supplements. For methylation, I'm also taking, Vitamin C, P5P, Zinc, Copper, Magnesium & Methylfolate. I didn't have a problem until I added B12 to my stack. After cutting out b12, I experimented with adding Methionine and still had redness occur. Then a few weeks later, I tried TMG and had the effect return. I read through the links you provided and still don't understand how I'm suppose to balance out B12 when B12 is one of the supps causing me facial redness.
  5. Quality

    Quality

    Messages:
    3
    Likes:
    0
    Yes, it does dry up after a few days, but looks hideous! I got it on my cheeks and nose in bright red blotches. When I got asked about it, I lied and said it was a seafood allergy. Is there any way to combat this without cutting out methyl donors?
  6. Freddd

    Freddd Senior Member

    Messages:
    4,543
    Likes:
    903
    Salt Lake City
    I had so much happening that it was quite impossible to figure it out before and now, as a fading remnant for me, it might be possible. Keep a daily diary of skin, other symptoms that come and go. What other symptoms show up the days before or few days after. It may be very subtle. If you can find what sets it off, ie if it happens with other symptoms, it could be another induced deficiency. I have speculated that it is replacing damaged deeper tissue that didn't form correctly at the time. I would get all the deadlock quartet going, get rid of as many symptoms as possible and see what emerges at low tide as it were, keeping a daily diary of all the details. That is how I have gone about tracking down all sorts of things. I have called it "high resolution symptom tracking" to separate it from the hyper attentive to changes for which docs will kick you out of the practice or give zero credibility. I have tracked down half a dozen things that happened; each 2 weeks, each 10 days, each week, each 24 hours. It turned out that they were the intervals between certain things. It's a lot of tedious work but it is the only way to see the subtle patterns that are solvable but nobody can do it for somebody else. Or for a familiar quote "Insufficient Data" to solve the problem.
  7. caledonia

    caledonia

    Messages:
    2,877
    Likes:
    1,478
    Cincinnati, OH, USA
    Idea - maybe it's some sort of detox. I get temporary acne whenever I do methylfolate which releases heavy metals (mercury). It lasts a half a day or a day or so, then disappears.

    So if it is detox, it's a good thing, and should go away after whatever you've detoxed has all come out. You should be able to lessen the amount of red patches, by lowering your supplements and slowing down the rate of methylation.
    cph13 likes this.
  8. zzz0r

    zzz0r Senior Member

    Messages:
    131
    Likes:
    17
    @Quality I have the exact same problem with mb12 and I was discussing that with @Freddd as well. It is not "red patches" as the others say. It generally a redness on the face something like dermatitis but it does not go away if you dont stop the supplementation. For me its comes and goes for some days. But generally it is a constant problem. Which brand of mb12 do you use ?
  9. Freddd

    Freddd Senior Member

    Messages:
    4,543
    Likes:
    903
    Salt Lake City
    I was dying 11 years ago from congestive heart failure and general multi system breakdown with 200 symptoms. Some red patches on my skin was an awfully small price to pay for the kind of healing I have had. I would not stop healing to avoid it. Each person has to decide which is more important to them; healing and having occasional red blotches or not healing and having really messed up skin and in a wheelchair and dying of congestive heart failure.

    If I ever figure out why it happens I will post it. Until then I am busy trying to keep SACD under control and not loose my mind. It's far more important to me. There can be any number of causes likely so we are not all talking about the same thing, or maybe we are. More data is needed.

See more popular forum discussions.

Share This Page